Alert archive / Wyoming / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Jan 13, 2013, 2:38 PM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 13, 2013, 8:21 PM MST. It was in force for 13 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2013, 2:38 PM MST (21:38 UTC)
- In effect from
- Jan 13, 2013, 8:21 PM MST
- Expired
- Jan 14, 2013, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 4:12 AM MST | EXTREME COLD -39 | 4 Ne Seminoe Dam, WY | THE COOPERATIVE OBSERVER LOCATION IS AT LEO 6SW. THE TEMPERATURE WAS -39.3 DEGREES. |
| Jan 14, 4:36 AM MST | EXTR WIND CHILL -41 | 14 E Sinclair, WY | REPORTED AT WYDOT STATION WY15 |
| Jan 14, 4:53 AM MST | EXTR WIND CHILL -36 | 5 W Laramie, WY | REPORTED AT ASOS STATION LAR |
| Jan 14, 4:55 AM MST | EXTR WIND CHILL -36 | 3 Ne Pumpkin Vine, WY | REPORTED AT MESOWEST STATION UR351 |
| Jan 14, 5:00 AM MST | EXTR WIND CHILL -38 | 10 Sse Bosler, WY | REPORTED AT MESOWEST STATION UP465 |
| Jan 14, 5:05 AM MST | EXTR WIND CHILL -33 | 14 Wnw Laramie, WY | REPORTED AT WYDOT STATION WY27 |
| Jan 14, 5:10 AM MST | EXTR WIND CHILL -32 | 9 Wnw Elk Mountain, WY | REPORTED AT WYDOT STATION WY17 |
| Jan 14, 6:00 AM MST | EXTR WIND CHILL -23 | 2 E Arlington, WY | REPORTED AT WYDOT STATION WY23 |
| Jan 14, 6:00 AM MST | EXTR WIND CHILL -21 | 7 Se Saratoga, WY | REPORTED AT APRSWXNET STATION AT291 |
| Jan 14, 6:05 AM MST | EXTR WIND CHILL -39 | 14 E Sinclair, WY | REPORTED AT WYDOT STATION WY15 |
| Jan 14, 6:05 AM MST | EXTR WIND CHILL -28 | 7 Ese Arlington, WY | REPORTED AT WYDOT STATION WY24 |
| Jan 14, 6:05 AM MST | EXTR WIND CHILL -27 | 3 Ese Elk Mountain, WY | REPORTED AT WYDOT STATION WY20 |
| Jan 14, 6:05 AM MST | EXTR WIND CHILL -27 | 3 Nw Arlington, WY | REPORTED AT WYDOT STATION WY22 |
| Jan 14, 6:12 AM MST | EXTR WIND CHILL -41 | 7 Wsw Albany, WY | REPORTED AT APRSWXNET STATION CW8897 |
| Jan 14, 6:15 AM MST | EXTR WIND CHILL -30 | 13 Ne Centennial, WY | REPORTED AT WYDOT STATION WY26 |
| Jan 14, 6:15 AM MST | EXTR WIND CHILL -29 | 7 Nw Elk Mountain, WY | REPORTED AT WYDOT STATION WY18 |
| Jan 14, 6:15 AM MST | EXTR WIND CHILL -25 | 2 Nnw Pumpkin Vine, WY | REPORTED AT WYDOT STATION KPUM |
| Jan 14, 6:15 AM MST | EXTR WIND CHILL -25 | 5 Nw Arlington, WY | REPORTED AT WYDOT STATION WY21 |
| Jan 14, 6:20 AM MST | EXTR WIND CHILL -29 | 20 Ne Dixon, WY | REPORTED AT RAWS STATION SDSW4 |
| Jan 14, 6:21 AM MST | EXTR WIND CHILL -28 | 3 Nw Elk Mountain, WY | REPORTED AT WYDOT STATION WY19 |
| Jan 14, 6:26 AM MST | EXTR WIND CHILL -23 | 14 Nne Centennial, WY | REPORTED AT WYDOT STATION WY25 |
| Jan 14, 6:27 AM MST | EXTR WIND CHILL -26 | Vedauwoo, WY | REPORTED AT WYDOT STATION KVDW |
| Jan 14, 6:30 AM MST | EXTR WIND CHILL -26 | 1 Nnw Arlington, WY | REPORTED AT WYDOT STATION KARL |
| Jan 14, 6:31 AM MST | EXTR WIND CHILL -42 | 1 E Skyline, WY | REPORTED AT WYDOT STATION KSKL |
| Jan 14, 6:35 AM MST | EXTR WIND CHILL -42 | 14 Wnw Laramie, WY | REPORTED AT WYDOT STATION WY27 |
| Jan 14, 6:35 AM MST | EXTR WIND CHILL -32 | 9 Wnw Elk Mountain, WY | REPORTED AT WYDOT STATION WY17 |
| Jan 14, 6:40 AM MST | EXTR WIND CHILL -28 | 10 Ssw Hanna, WY | REPORTED AT WYDOT STATION WY16 |
| Jan 14, 6:40 AM MST | EXTR WIND CHILL -26 | 2 Nnw Pumpkin Vine, WY | REPORTED AT WYDOT STATION KPUM |
| Jan 14, 6:43 AM MST | EXTR WIND CHILL -22 | 19 N Dixon, WY | REPORTED AT RAWS STATION COWW4 |
| Jan 14, 6:44 AM MST | EXTR WIND CHILL -20 | 11 Sse Garrett, WY | REPORTED AT GOES STATION DODW4 |
| Jan 14, 6:45 AM MST | EXTR WIND CHILL -31 | 4 Nnw Vedauwoo, WY | REPORTED AT WYDOT STATION WY28 |
| Jan 14, 6:45 AM MST | EXTR WIND CHILL -26 | 5 Nw Arlington, WY | REPORTED AT WYDOT STATION WY21 |
| Jan 14, 6:45 AM MST | EXTR WIND CHILL -20 | Saratoga, WY | REPORTED AT APRSWXNET STATION DW1321 |
| Jan 14, 6:53 AM MST | EXTR WIND CHILL -30 | 5 W Laramie, WY | REPORTED AT ASOS STATION LAR |
| Jan 14, 6:53 AM MST | EXTR WIND CHILL -28 | 2 Ne Rawlins, WY | REPORTED AT ASOS STATION RWL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS45 KCYS 132138 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST SUN JAN 13 2013 ...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT... .SKIES WILL PARTIALLY CLEAR TONIGHT...AND WINDS WILL BECOME LIGHT IN THE HIGH VALLEYS OF CARBON AND ALBANY COUNTIES. THIS WILL ALLOW TEMPERATURES TO DROP TO BETWEEN 10 AND 20 BELOW ZERO OVERNIGHT. AS HIGH PRESSURE APPROACHES FROM THE WEST...WESTERLY WINDS WILL BEGIN TO INCREASE THROUGH THE EARLY MORNING. THIS WILL CAUSE WIND CHILLS TO DROP BETWEEN 25 AND 35 BELOW ZERO ACROSS THE AREA. WYZ104-105-109>111-113-115-141200- /O.NEW.KCYS.WC.W.0001.130114T0700Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 238 PM MST SUN JAN 13 2013 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST MONDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH THROUGH EARLY MONDAY MORNING. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES * IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RJM
3 follow-up statements
307 WWUS45 KCYS 140321 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MST SUN JAN 13 2013 ...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT... .PARTIAL CLEARING AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THIS WILL RESULT IN ACTUAL AIR TEMPERATURES FALLING TO BETWEEN 10 AND 20 DEGREES BELOW ZERO DURING THE OVERNIGHT. AN APPROACHING HIGH PRESSURE SYSTEM WILL ALLOW WEST WINDS AT 5 TO 10 MPH TO PERSIST THROUGH THE NIGHT. THIS WILL CAUSE DANGEROUS WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO OVER THE HIGH PLAINS...AND BETWEEN 25 AND 35 DEGREES BELOW ZERO OVER THE MOUNTAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING. WYZ104-105-109>111-113-115-141530- /O.EXT.KCYS.WC.W.0001.130114T0321Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 821 PM MST SUN JAN 13 2013 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM MST MONDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH THROUGH EARLY MONDAY MORNING. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. * IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141530- /O.NEW.KCYS.WC.Y.0003.130114T0321Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 821 PM MST SUN JAN 13 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH THROUGH EARLY MONDAY MORNING. * WIND CHILL VALUES...MINUS 15 TO MINUS 25 DEGREES. * IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAMMER
730 WWUS45 KCYS 141033 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MST MON JAN 14 2013 ...DANGEROUSLY COLD CONDITIONS THROUGH THIS MORNING... .CLEARING SKIES AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS MORNING. TEMPERATURES ARE CURRENTLY 10 TO 20 DEGREES BELOW ZERO ACROSS SOUTHEAST WYOMING AND COMBINED WITH WINDS OF 5 TO 10 MPH...WIND CHILL VALUES ARE 25 TO 35 DEGREES BELOW ZERO. WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO WILL CONTINUE TO BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE. WYZ104-105-109>111-113-115-141600- /O.CON.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 333 AM MST MON JAN 14 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST-TO-SOUTHWEST WINDS 5 TO 10 MPH. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141600- /O.CON.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 333 AM MST MON JAN 14 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST-TO-SOUTHWEST 5 TO 10 MPH. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO ACROSS THE SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY. 15 TO 25 DEGREES OVER THE WESTERN NEBRASKA PANHANDLE. * IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ FINCH
527 WWUS45 KCYS 141600 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 900 AM MST MON JAN 14 2013 WYZ104-105-109>111-113-115-141700- /O.EXP.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 900 AM MST MON JAN 14 2013 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ NEZ002-003-020-021-054-055-095-WYZ116>119-141700- /O.EXP.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/ DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 900 AM MST MON JAN 14 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ HAHN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Jan 13, 10:10 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 13, 10:10 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MST SUN JAN 13 2013 .AVIATION...18Z TAF ISSUANCE... CLOUDS BASED AT BETWEEN 4 AND 7 THOUSAND FEET AGL WILL SPREAD OVER MUCH OF THE ENTIRE CWA THROUGH THE EARLY AFTERNOON FROM THE WEST NORTH PARTS OF THE CWA. THAT CLOUD DECK WILL PERSIST THROUGH 18Z MONDAY. THE HIGHER MOUNTAIN PEAKS WILL BE OBSCURED THROUGH THAT TIME. THE ATMOSPHERE WILL GRADUALLY WARM AND DRY AND CLOUDS WILL BECOME MORE SCATTERED IN COVERAGE AS EARLY AS MONDAY AFTERNOON TO THE EAST OF THE LARAMIE RANGE. THE CLOUDS WILL LIKELY PERSIST OVER CARBON COUNTY. WESTERLY SURFACE WINDS WILL INCREASE OVER THE CWA MONDAY NIGHT AND CONTINUE THROUGH TUESDAY NIGHT...ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE. WIND GUSTS IN THOSE AREAS DUFING THAT TIME COULD BE AS HIGH AS 45 KNOTS. .DISCUSSION...STEADILY INCREASING TEMPERATURES THIS MORNING BROUGHT WIND CHILLS ABOVE ADVISORY CRITERIA ACROSS THE MAJORITY OF THE PANHANDLE. EXPECT THIS TREND TO CONTINUE THROUGH THE REST OF THE MORNING...SO ALLOWED THE WIND CHILL ADVISORY TO EXPIRE. TEMPERATURES WILL REMAIN QUITE COLD TODAY HOWEVER...WITH MANY AREAS LIKELY TO SEE WIND CHILLS FROM ZERO TO MINUS 15 PERSIST THROUGH THE DAY BOTH IN THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. && .PREVIOUS DISCUSSION.../ISSUED AT 511 AM MST SUN JAN 13 2012/... .AVIATION...12Z TAFS AREA OBSERVATIONS SHOWING CEILINGS RIGHT AROUND 4-6K FEET ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. HAVE A WEAK DISTURBANCE MOVING THROUGH THE AREA KICKING OFF LIGHT SNOW/FLURRIES. BELIEVE KCDR AND KRWL WILL BE THE BEST TWO LOCATIONS TO SEE THESE FLURRIES. SNOW WILL OCCASIONALLY RESTRICT VISIBILITIES DOWN TO 2 MILES THROUGH 15Z. CLAYCOMB && .PREV DISCUSSION... /ISSUED 405 AM MST SUN JAN 13 2013/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT... INFRARED SATELLITE IMAGERY SHOWS QUITE A BIT OF CLOUD COVER OVER THE CWA WITH OBS SHOWING CLOUD BASES AROUND 4000 FT AGL. THE LIGHT SNOW SHOWERS AND FLURRIES HAVE BEGUN TO DECREASE IN AREAL COVERAGE OVER THE PAST FEW HOURS...BUT WITH PLENTIFUL 700-500MB MOISTURE AND WEAK LIFT CONTINUING THROUGH THIS MORNING...STILL COULD SEE ISOLATED COVERAGE. RAISED THE HOURLY TEMPS THROUGH THIS MORNING MAINLY ACROSS SOUTHEAST WYOMING AS THE CLOUD COVER HAS INHIBITED RADIATIONAL COOLING AND KEPT TEMPS AROUND 5-10 DEGREES ABOVE GUIDANCE. WIND CHILL ADVISORY CONTINUES TO LOOK GOOD ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THE MORNING. MODELS HAVE REMAINED CONSISTENT IN SHOWING THE LARGE SCALE TROUGH ANCHORED OVER THE INTERMOUNTAIN WEST THROUGH MONDAY. THE SHORTWAVE THAT WAS RESPONSIBLE FOR THE LIGHT SNOW SHOWERS EARLIER TONIGHT IS PROGGED TO MOVE EASTWARD ACROSS NEBRASKA THROUGH THE DAY. THIS WAVE IS FOLLOWED BY ANOTHER ONE DROPPING SOUTHWARD OVER WESTERN COLORADO BY THIS AFTERNOON AND EVENING. KEPT CHANCE POPS ACROSS THE SIERRA MADRE AND SNOWY RANGES THROUGH MONDAY MORNING WITH WEAK LIFT FROM THIS SHORTWAVE. RH PROGS IN THE 700-500MB LAYER DO NOT LOOK AS MOIST ON SUNDAY NIGHT AS THIS PAST NIGHT...SO LOW TEMPS COULD BE A FEW DEGREES COLDER WITH BETTER RADIATIONAL COOLING. NOT MUCH WIND THROUGH EARLY MONDAY WITH WEAK LLVL GRADIENTS. TROUGH BEGINS TO TRANSITION EASTWARD ON MONDAY AND IS REPLACED BY INCREASING NORTH-TO-NORTHWEST FLOW ALOFT BY MONDAY NIGHT AND TUESDAY. LLVL GRADIENT BEGINS TO STRENGTHEN BY MONDAY NIGHT WITH THE 700MB CAG-CPR GRADIENT INCREASING TO AROUND 45 METERS BY 06Z TUESDAY. A CROSS SECTION ACROSS SOUTHEAST WYOMING ON MONDAY NIGHT SHOWS 45 KTS BELOW AN INVERSION JUST OFF THE SURFACE...HOWEVER THE INVERSION IS NOT THAT ELEVATED (BELOW 700MB). SO COULD SEE SOME OF THE WIND PRONE AREAS APPROACHING HIGH WIND CRITERIA BY LATE MONDAY NIGHT AND INTO TUESDAY. THE REAL NEGATIVE FOR HIGH WINDS ON TUESDAY WOULD BE THE NON-UNIDIRECTIONAL FLOW ACROSS SOUTHEAST WYOMING WITH WEST SFC WINDS AND 700-500MB FLOW FROM THE NORTH...INDICATIVE OF THE WARM ADVECTION TAKING PLACE. 700MB TEMPS WARM TO AROUND -7C BY TUESDAY (UP FROM -20C ON MONDAY) SO TEMPS SHOULD FINALLY BEGIN TO MODERATE SOME AFTER THE RECENT COLD SNAP ACROSS THE REGION. LONG TERM...WEDNESDAY THROUGH SUNDAY NORTHWEST FLOW CONTINUES THROUGH THE EXTENDED. JET STREAM REMAINS TO OUR NORTHEAST WITH 700MB WINDS OF 30-40KTS. SO WHAT WE HAVE FOR THE FORECAST LOOKS TO BE BREEZY WINDS DURING THE DAY AND DRY WEATHER. LOOKS LIKE A REAL STAGNANT PATTERN TEMPERATURES WILL BE THE MAIN FORECAST CHALLENGE. GFS SHOWING 700MB TEMPERATURES CLIMBING TO AROUND -2C THURSDAY INTO FRIDAY. DO THINK THE SNOW PACK WILL KEEP TEMPERATURES BELOW GUIDANCE...AT LEAST FOR WEDNESDAY AND THURSDAY HIGHS. FOR FRIDAY...GFS SHOWING A LEE SIDE TROUGH DEVELOPING OVER NORTHEASTERN WYOMING. THINK THAT WOULD HELP KEEP WINDS UP AND PROVIDE BETTER DOWNSLOPING WINDS TO WARM UP THE PANHANDLE AND AREAS EAST OF THE LARAMIE RANGE. GFS DOES CONTINUE SHOWING ANOTHER BACKDOOR FRONT FROM THE NORTHEAST PUSHING INTO THE PANHANDLE SUNDAY. THE NEW ECMWF SHOWING SOMETHING SIMILAR AS WELL. DEPENDING ON HOW FAR SOUTHWEST THAT FRONT GETS...MAY BE DEALING WITH VERY COLD TEMPERATURES AND LIGHT SNOW ONCE AGAIN SUNDAY INTO MONDAY. && FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY COLD AIRMASS WILL CONTINUE TO IMPACT THE REGION THROUGH MONDAY BEFORE TEMPERATURES BEGIN TO MODERATE BY MIDWEEK. SHOULD BEGIN TO SEE THE SNOWPACK OVER THE PLAINS DECREASE AFTER MIDWEEK WITH THE WARMER TEMPERATURES. WINDS WILL REMAIN LIGHT OVER THE AREA THROUGH MONDAY BEFORE INCREASING ON TUESDAY AND WEDNESDAY AS THE SURFACE PRESSURE GRADIENT STRENGTHENS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...FINCH LONG TERM/AVIATION...CLAYCOMB UPDATE...MAZUR
Hazardous weather outlook, Jan 13, 10:16 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MST SUN JAN 13 2013 WYZ101>119-141730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1016 AM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT COLD WIND CHILLS WILL OCCUR TODAY MAINLY ALONG AND WEST OF THE LARAMIE RANGE...WITH VALUES RANGING FROM 5 TO 15 DEGREES BELOW ZERO. WIND CHILLS WILL THEN DROP TONIGHT ACROSS ALL OF SOUTHEAST WYOMING...WITH VALUES RANGING FROM 15 TO 25 DEGREES BELOW ZERO. SOME LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP BELOW MINUS 30 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD CONDITIONS ARE EXPECTED AGAIN ON MONDAY NIGHT WITH WIDESPREAD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. SOME LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP BELOW MINUS 30 DEGREES. WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1016 AM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT VERY COLD CONDITIONS WILL OCCUR TONIGHT...WITH WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD CONDITIONS ARE EXPECTED ONCE AGAIN ON MONDAY NIGHT WITH WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO. NORTHWEST WINDS WILL INCREASE ON TUESDAY ACROSS THE WESTERN NEBRASKA PANHANDLE WITH GUSTS TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Chill Warnings in Wyoming, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.